Missouri, 2025Flood in Missouri, July 27, 2025
July 27, 2025 · NWS PAH · 1 event in 1 county or zone
On the 27th, the Quad State was in the middle of an extended heat wave, with high dew points contributing to a very moist environment. As a band of afternoon thunderstorms took shape in southern portions of the Ozarks, drifting southward into Arkansas, torrential rainfall rates produced flooding in Naylor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 27th, the Quad State was in the middle of an extended heat wave, with high dew points contributing to a very moist environment. As a band of afternoon thunderstorms took shape in southern portions of the Ozarks, drifting southward into Arkansas, torrential rainfall rates produced flooding in Naylor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 27, 1:39 PM CST, 1 hour 51 minutes earlier. Its key messages:
- Dangerous heat and humidity will continue through Tuesday and possibly into Wednesday. An Extreme Heat Warning is in effect for the entire Quad State Monday and Tuesday, and an Extreme Heat Watch remains in effect for Wednesday.
- Isolated to scattered showers and thunderstorms will continue throughout the Quad State this afternoon, and may return for much of the region Monday. The best chances Monday will be in west Kentucky.
- A cold front is expected to break the heatwave Wednesday night into Thursday, bringing cooler temperatures and a better chance for showers and thunderstorms. Highs Friday through next Sunday will be in the lower to middle 80s, with much lower humidity!
Area forecast discussion, Jul 27, 1:39 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
239 PM CDT Sun Jul 27 2025
.KEY MESSAGES...
- Dangerous heat and humidity will continue through Tuesday and
possibly into Wednesday. An Extreme Heat Warning is in effect
for the entire Quad State Monday and Tuesday, and an Extreme
Heat Watch remains in effect for Wednesday.
- Isolated to scattered showers and thunderstorms will continue
throughout the Quad State this afternoon, and may return for
much of the region Monday. The best chances Monday will be in
west Kentucky.
- A cold front is expected to break the heatwave Wednesday night
into Thursday, bringing cooler temperatures and a better
chance for showers and thunderstorms. Highs Friday through
next Sunday will be in the lower to middle 80s, with much
lower humidity!
&&
.DISCUSSION...
Issued at 239 PM CDT Sun Jul 27 2025
The NBM continues to indicate much hotter and humid conditions
across the Quad State Monday and Tuesday, as a 597DM 500mb high
builds overhead. Given that the Extreme Heat Watch has been out
for 48 hours and the forecast remains consistent, we have
upgraded the Watch to a Warning for both days.
The ridge quickly gets squeezed between cyclonic westerlies
over the Great Lakes and a weak upper low over the southeast on
Wednesday. However, the ridge will remain right overhead, so
given some variance in guidance in how quickly a cold front
pushes into the area, and how widespread convection will be, we
decided to hold onto the Extreme Heat Watch for Wednesday. If
the front and convection hold off through most of the afternoon,
heat indices could reach 110 one more time.
Low clouds have once again impacted much of the Quad State
today. The clouds are thickest this afternoon across the
southern third of the region, where upper 70 to 80 degree
dewpoints are returning. The clouds are holding temperatures
down enough to keep the heat index in the 100 to 105 range this
afternoon. There still is time for a bit more sunshine to give a
jolt to temperatures, too.
The active convective boundary this afternoon runs parallel and
just south of I-70 in IL/IN. The storms up there are moving
slowly east, so they should stay north/northeast of the
Evansville Tri State. There is quite a bit of agitate cu with
the better moisture in the south, but that activity should be
fairly short-lived and isolated due to the lack of a boundary or
shear. Some isolated gusty winds will be possible along with
the brief torrential rains and lightning.
Convection should dissipate by/before sunset, but there are some
signs of isolated convection developing, mainly in the east,
overnight into Monday morning. Not real sure I want to believe
guidance in this respect, but we did add in some small PoPs
beginning near sunrise and then through the morning, mainly in
the southeast. There could be more isolated to scattered
development in the afternoon as well, but it seems to be more in
the early afternoon. Northwest portions of the region should
stay dry Monday. The storms in the heat of the day will have the
gusty wind, torrential rain, and lightning concerns.
Tuesday and Wednesday should be dry, but convection is likely to
return from the north Wednesday night into Thursday. There
remains some variance in how soon the active surface boundary
will arrive to focus convection, and how fast the deeper dry air
will arrive to bring an end to the convective potential for a
day or two. At this time, some isolated convection could linger
into Friday across southern portions of the region. Friday night
through Saturday should be dry throughout the region.
It appears that the active convective boundary will sag south of
any reasonable westerly flow aloft, so storms late week will
continue to have the brief heavy rainfall, gusty wind, and
lightning concerns.
Hang in there, just 3 more days of the absurd heat and humidity
left...for this round.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1232 PM CDT Sun Jul 27 2025
Stubborn MVFR ceilings may take another hour to lift to VFR.
Otherwise, isolated to scattered SHRA/TSRA will be possible
through the afternoon. Tonight should be dry with light winds.
Limited fog to KMVN overnight, and kept it at MVFR levels for
now.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until noon CDT Monday for ILZ075>078-080>094.
Extreme Heat Warning from noon Monday to 8 PM CDT Tuesday for
ILZ075>078-080>094.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for ILZ075>078-080>094.
MO...Heat Advisory until noon CDT Monday for MOZ076-086-087-100-
107>112-114.
Extreme Heat Warning from noon Monday to 8 PM CDT Tuesday for
MOZ076-086-087-100-107>112-114.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for MOZ076-086-087-100-107>112-114.
IN...Heat Advisory until noon CDT /1 PM EDT/ Monday for INZ081-082-
085>088.
Extreme Heat Warning from noon CDT /1 PM EDT/ Monday to 8 PM
CDT /9 PM EDT/ Tuesday for INZ081-082-085>088.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for INZ081-082-085>088.
KY...Heat Advisory until noon CDT Monday for KYZ001>022.
Extreme Heat Warning from noon Monday to 8 PM CDT Tuesday for
KYZ001>022.
Extreme Heat Watch from Tuesday evening through Wednesday
evening for KYZ001>022.
&&
DISCUSSION...DRS
AVIATION...DRSHazardous weather outlook, Jul 27, 2:46 PM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
346 PM CDT Sun Jul 27 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
346 PM CDT Sun Jul 27 2025 /446 PM EDT Sun Jul 27 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A Heat Advisory remains in effect. Refer to the Advisory for
details.
Isolated to scattered thunderstorms will remain possible through
sunset. Lightning, heavy downpours and gusty winds will be the
main hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The extreme heat and humidity will reach a climax Monday and
Tuesday, with heat indices of 110-115 expected. The Extreme Heat
Watch has been upgraded to an Extreme Heat Warning for Monday and
Tuesday, and the Watch remains in effect for Wednesday. Please refer
to Warning and Watch for details.
Isolated to scattered thunderstorms are possible over mainly the
southeast half of the region Monday. Much better chances will
return to the forecast for the entire Quad State Wednesday night
and Thursday, then smaller chances may linger into Friday.
Lightning, brief torrential rainfall, and gusty winds will be the
primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS
Flood, Ripley
- When
- July 27, 3:30 PM CST to 4:30 PM CST
- Where
- Ripley County, 0.6 mi WSW of Naylor to 0.73 mi SW of Naylor
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.576, -90.610
Torrential rainfall filled ditches in Naylor, with ponding on roadways, in a park, and around grain bins. Radar estimated rainfall rates peaked over 2'' an hour in Naylor.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Nevada, July 27, 2025$1.5 million · 1 in hail · 4 events
- Tornado and Flooding in South Dakota, July 27 to 31, 2025EF2 · 13 events
- Tornado and Flash Flooding in New Mexico, July 27 to 31, 2025$395,000 · 63 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 27, 2025$311,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 27, 2025$40,000 · 1 in hail · 30 events
- Damaging Winds in Iowa, July 27 to 28, 2025$54,000 · 62 kt wind · 16 events
- Damaging Winds in Virginia, July 27, 2025$37,000 · 61 kt wind · 16 events
- Flash Flood in Illinois, July 27, 2025$50,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 27, 20251 injured · $20,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Minnesota, July 27, 20251.75 in hail · 32 events
- Damaging Winds in Maryland, July 27, 2025$34,000 · 56 kt wind · 6 events
- Excessive Heat in Nebraska, July 27 to 28, 202530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290070.